How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask LaKrystal Warren Your Own Question
LaKrystal Warren
LaKrystal Warren,
Category: OB GYN
Satisfied Customers: 45
Experience:  Physician at Contemporary Women's Care
93539917
Type Your OB GYN Question Here...
LaKrystal Warren is online now
A new question is answered every 9 seconds

I am on Junel from birth control and have been and a half

Customer Question

I am on Junel from birth control and have been for 3 and a half months . My husband and I had sex today we weren't rough at all but after sex I had a a small amount of bleeding
Submitted: 5 months ago.
Category: OB GYN
Expert:  LaKrystal Warren replied 5 months ago.

Hello, I am an OB/GYN and can help you with this. It can be normal to have a small amount of bleeding after intercourse when you have just started a new birth control pill, especially if you are close to the end of the pack and are about to start your period. If you are in the middle of the pack, it is not uncommon to have spotting and/or bleeding after sex as your body adjusts to the new hormone. Since it has not happened before, it is not cause for concern. You can continue taking the pill and keep an eye on it. If it doesn't happen again, it is nothing to worry about. If it continues to happen, I would recommend following up with your OB/GYN for a pelvic exam so that you can make sure your pap smear is up to date and there are no abnormalities and also so your OB/GYN can take a good look at your vagina and cervix and make sure there is nothing there that could be causing the bleeding. Also, make sure that you have enough lubrication during sex because even if it isn't rough, you can get small tears that can bleed. Overall, sounds like an isolated incident with nothing to worry about but if you continue to have bleeding after sex, you should make an appointment with your OB/GYN. Hope that helps.

Customer: replied 5 months ago.
I just had a Pap smear and exam back in February when I was prescribed the pill. Everything came back normal.
Expert:  LaKrystal Warren replied 5 months ago.
That is great news. The spotting is likely due to hormonal changes as your body adjusts to your birth control pill so nothing to worry about. There is nothing wrong and as long as you take your pills every day like you are supposed to, you are protected against pregnancy.